Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Counterexamples to several problems on the factorization of bounded linear operators


Authors: N. Ghoussoub and W. B. Johnson
Journal: Proc. Amer. Math. Soc. 92 (1984), 233-238
MSC: Primary 47B99; Secondary 46B30, 46M35, 47A68
DOI: https://doi.org/10.1090/S0002-9939-1984-0754710-8
MathSciNet review: 754710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For every $ 1 \leqslant p < \infty $, there exist a Banach lattice $ {X_p}$ and a lattice homomorphism $ {T_p}$ from $ {X_p}$ onto $ {c_0}$ which satisfy:

(1) $ {T_p}$ does not preserve an isomorphic copy of $ {c_0}$.

(2) $ {T_p}$ is a Radon-Nikodym operator.

(3) $ {T_1}$ maps weakly Cauchy sequences into norm convergent sequences.

(4) If $ {T_p}$ is written as the product of two operators, then one of them preserves a copy of $ {c_0}$.


References [Enhancements On Off] (What's this?)

  • [1] W. J. Davis, T. Figiel, W. B. Johnson and A. Pelczynski, Factoring weakly compact operators, J. Funct. Anal. 17 (1974), 311-327. MR 0355536 (50:8010)
  • [2] J. Diestel and J. J. Uhl, Vector measures, Math. Surveys, no. 15, Amer. Math. Soc., Providence, R.I., 1977 MR 0453964 (56:12216)
  • [3] T. Figiel, W. B. Johnson and L. Tzafriri, On Banach lattices and spaces having local unconditional structure with applications to Lorentz function spaces, J. Approx. Theory 13 (1975), 395-412. MR 0367624 (51:3866)
  • [4] T. Figiel, N. Ghoussoub and W. B. Johnson, On the structure of non weakly compact operators on Banach lattices, Math. Ann. 257 (1981), 317-334. MR 637954 (83i:47048)
  • [5] N. Ghoussoub and W. B. Johnson, On subspaces of Banach lattices not containing $ C(\Delta )$ (in preparation).
  • [6] A. Grothendieck, Sur les applications linéaires faiblement compactes d'espaces du type $ C(K)$, Canad. J. Math. 5 (1953), 129-173. MR 0058866 (15:438b)
  • [7] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces. I. Sequence spaces, Ergeb. Math. Grenzgeb., vol. 92, Springer, Berlin, 1977. MR 0500056 (58:17766)
  • [8] -, Classical Banach spaces. II. Function spaces, Ergeb. Math. Grenzgeb., vol. 97, Springer, Berlin, 1979. MR 540367 (81c:46001)
  • [9] H. P. Lotz and H. P. Rosenthal, Embeddings of $ C(\Delta )$ and $ {L^1}[0,1]$ in Banach lattices, Israel J. Math. 31 (1978), 169-179. MR 516253 (80g:46023)
  • [10] P. Meyer-Nieberg, Zur schwachen Kompaktheir in Banachverbanden, Math. Z. 134 (1973), 303-316. MR 0331006 (48:9341)
  • [11] A. Pelczynski, Projections in certain Banach spaces, Studia Math. 19 (1960), 209-228. MR 0126145 (23:A3441)
  • [12] -, Banach spaces on which every unconditionally converging operator is weakly compact, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 10 (1962). MR 0149295 (26:6785)
  • [13] A. Pietsch, Operator ideals, North-Holland, Amsterdam, 1980. MR 582655 (81j:47001)
  • [14] H. P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1971), 13-36. MR 0270122 (42:5015)
  • [15] C. Stegall, The Radon-Nikodym property in conjugate Banach spaces. II, Trans. Amer. Math. Soc. 264 (1981), 507-519. MR 603779 (82k:46030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B99, 46B30, 46M35, 47A68

Retrieve articles in all journals with MSC: 47B99, 46B30, 46M35, 47A68


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0754710-8
Keywords: Factorization of linear operators
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society